MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC daVinci 5; Patient Side Cart

INTUITIVE SURGICAL, INC daVinci 5; Patient Side Cart
Model Number 380747-46
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer reported that the arm temperature was higher than normal.The caller reported the system had been on since about 6 am that morning and draped for the last 30 to 45 minutes.The technical support engineer (tse) advised the caller to reposition the system arms to allow for adequate air flow.The tse viewed the logs and noted an error 1119 in the logs pointing to an ac fan error.The customer continued with the case.The customer called back about the universal surgical manipulator (usm) overheating.The caller said the site put a gown over the system arms after draping and waiting for the case to start.The tse informed that third party covers like a gown can act like a blanket not allowing the usm to properly cool.They were going to disable usm 1 and do the case as a 3 arm system and power cycle between cases.The procedure was continued as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the procedure was continued with three system arms instead of four.The customer was unable to resolve the error message and unable to recover use of the system arm.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse was able to remove the universal surgical manipulator (usm) and noticed some grease in the bolts.The fse replaced the usm.During execution of the workflow, the bubble tool was not detected.Troubleshooting was performed.Drivers were reinstalled, which resolved the issue.The workflow was then completed successfully, and functional testing verified the system was operating as expected and ready for clinical use.While troubleshooting the bubble tool detection issue, the robot unexpectedly generated a battery power prompt and the boom became disabled, despite the system remaining connected to facility ac power.Troubleshooting included a robot power cycle, disconnecting and reconnecting the blue fiber connection, and testing an alternate wall outlet.The system continued to indicate battery operation.A hard power cycle was then performed and the system was reconnected to the original outlet.This resolved both the battery indication and boom disengaged condition, and the system returned to normal ac power operation.A second unusual behavior was observed following completion of the workflow.After a system power cycle, the robot repeatedly entered a power-on loop, automatically restarting after shutdown.During this event, console 1 high resolution stereo viewer (hrsv) indicators were not illuminated.Additionally, the robot shutdown behavior was abnormal, with immediate power removal observed instead of the standard shutdown sequence.To isolate the condition, each cart was powered down and disconnected from the tower to achieve a complete system shutdown.Carts were then reconnected individually to determine whether any subsystem would independently initiate a startup condition.No abnormal startup behavior was observed during isolation testing.The system was subsequently powered on normally, all indicators and functionality appeared nominal, and an additional test drive was performed with no issues noted.System was verified operational and released to the customer.The system was tested and verified as ready for use.The unit was returned for failure analysis (fa) and the reported issue was confirmed with error 1119 found in the field logs, but the error was not replicated during fa.Upon visual inspection, no issues were found that would be related to the reported event.The unit was installed onto a patient side cart fixture test platform (pftp) and passed all relevant testing within specification.The unit was then installed onto a golden reference system, functioned as expected, and was able to power cycle five times with no errors.As a result of this investigation, fa was unable to identify the root cause.The acm is consistent with the reported issue and is a potential root cause.A review of the images provided by the fse was performed, which depicted grease on the usm bolts.The grease should not be related to the overheating as the overheating has to do with the electronics reporting that they are getting hot.The grease is related to the difficulty removing the usm.

Brand Name
daVinci 5
Common Device Name
Patient Side Cart
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50468051
Report Number2955842-2026-37089
Device Sequence Number15968301
Product Code NAY
UDI-Device Identifier00886874119716
UDI-Public(01)00886874119716
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K232610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380747-46
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/18/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/10/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient SexUnknown